Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Corpus Christi, TX

May 31, 2016Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 6:40 PM CDT for Kleberg County, Texas. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 6:40 PM CDT (23:40 UTC)
Expired
May 31, 2016, 7:30 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:40 PM CDTHAIL 0.886 Sse Kingsville, TX
May 31, 6:42 PM CDTHAIL 2Ricardo, TXPICTURE SUBMITTED OF LARGE HAIL THAT FELL NEAR RICARDO.
May 31, 7:07 PM CDTFUNNEL CLOUDRicardo, TXIMAGES SUBMITTED OF FUNNEL CLOUD NEAR RICARDO.
May 31, 7:07 PM CDTHAIL 2.75Ricardo, TXPICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.
May 31, 7:15 PM CDTTORNADO3 Sw Ricardo, TXAN EF-0 TORNADO TOUCHED DOWN IN AN OPEN FIELD SOUTHWEST OF RICARDO. THE TORNADO WAS CAPTURED IN A PHOTO BY A TRAINED SPOTTER. THE LOCATION WAS ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2719 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2719 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS54 KCRP 312340
SVRCRP
TXC273-010030-
/O.NEW.KCRP.SV.W.0099.160531T2340Z-160601T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KLEBERG COUNTY IN SOUTHERN TEXAS...

* UNTIL 730 PM CDT

* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICARDO...OR
  NEAR KINGSVILLE...MOVING EAST AT 5 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINGSVILLE...RIVIERA BEACH...RICARDO...KINGSVILLE NAVAL AIR STATION...
  RIVIERA AND LOYOLA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2728 9776 2727 9777 2728 9778 2728 9779
      2733 9795 2750 9792 2754 9765 2727 9767
      2727 9771 2726 9771 2726 9773
TIME...MOT...LOC 2340Z 270DEG 6KT 2741 9785 

HAIL...2.00IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 7 minutes earlier.

Area forecast discussion, May 31, 6:33 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 00z Aviation.

&&

.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, May 31, 5:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT TUE MAY 31 2016

TXZ231-232-312330-
BEE-LIVE OAK-
530 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVE OAK AND
NORTHWESTERN BEE COUNTIES...

AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITSETT...OR
NEAR CHOKE CANYON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CHOKE CANYON...OAKVILLE...TULETA...RAY POINT...MINERAL...
NORMANNA...KARON AND WHITSETT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2859 9773 2833 9782 2850 9833 2861 9834
      2868 9825
TIME...MOT...LOC 2229Z 286DEG 21KT 2859 9827

TE
Local storm report, May 31, 5:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             KINGSVILLE              27.51N 97.86W
05/31/2016  E0.75 INCH       KLEBERG            TX   TRAINED SPOTTER

            NEAR TAMU KINGSVILLE

&&

HART
Local storm report, May 31, 5:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          CHOKE CANYON            28.51N 98.32W
05/31/2016                   LIVE OAK           TX   TRAINED SPOTTER

            WATERSPOUT OVER CHOKE CANYON LAKE MOVED ONSHORE

&&

HART
Local storm report, May 31, 6:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       1 NE COTULLA            28.45N 99.22W
05/31/2016  M2.28 INCH       LA SALLE           TX   COCORAHS

            2.28 INCHES FELL IN 40 MINUTES.

&&

HART
Local storm report, May 31, 6:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             KINGSVILLE              27.51N 97.86W
05/31/2016  E1.00 INCH       KLEBERG            TX   TRAINED SPOTTER

&&

HART
Local storm report, May 31, 6:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             15 W BEEVILLE           28.41N 98.00W
05/31/2016  E0.25 INCH       LIVE OAK           TX   LAW ENFORCEMENT

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:58 PM CDTRiver Flood WarningCRPVictoria12 days
May 31, 3:03 PM CDTSpecial Weather StatementCRPMcMullen27 min
May 31, 3:29 PM CDTSpecial Weather StatementCRPMcMullen46 min
May 31, 3:43 PM CDTSevere Thunderstorm WarningCRPMcMullen47 min
May 31, 4:19 PM CDTSpecial Weather StatementCRPJim Wells41 min
May 31, 4:24 PM CDTAreal Flood AdvisoryCRPMcMullen2 hr
May 31, 4:28 PM CDTSevere Thunderstorm WarningCRPMcMullen47 min
May 31, 4:29 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces46 min
May 31, 4:33 PM CDTSpecial Weather StatementCRPLa Salle57 min
May 31, 4:42 PM CDTSpecial Weather StatementCRPJim Wells63 min
May 31, 4:50 PM CDTSevere Thunderstorm WarningCRPLa Salle23 min
May 31, 4:52 PM CDTFlash Flood WarningCRPMcMullen83 min
May 31, 4:55 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces2 hr
May 31, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen118 min
May 31, 5:02 PM CDTSevere Thunderstorm WarningCRPDuval, Live Oak, McMullen43 min
May 31, 5:07 PM CDTSevere Thunderstorm WarningCRPLa Salle38 min
May 31, 5:08 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
May 31, 5:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces43 min
May 31, 5:19 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
May 31, 5:30 PM CDTSpecial Weather StatementCRPLive Oak60 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak37 min
May 31, 5:44 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen46 min
May 31, 5:47 PM CDTTornado Warning Tornado observedCRPBee, Live Oak28 min
May 31, 5:50 PM CDTSevere Thunderstorm WarningCRPDuval40 min
May 31, 5:58 PM CDTSevere Thunderstorm WarningCRPKleberg47 min
May 31, 6:02 PM CDTTornado WarningCRPBee28 min
May 31, 6:07 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces113 min
May 31, 6:07 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak38 min
May 31, 6:08 PM CDTFlash Flood WarningCRPLa Salle, McMullen82 min
May 31, 6:15 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells32 min
May 31, 6:19 PM CDTTornado WarningCRPKleberg26 min
May 31, 6:21 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces114 min
May 31, 6:26 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 31, 6:27 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb3 hr
May 31, 6:28 PM CDTTornado WarningCRPBee16 min
May 31, 6:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak2 hr
May 31, 6:30 PM CDTSevere Thunderstorm WarningCRPDuval15 min
May 31, 6:51 PM CDTSpecial Weather StatementCRPAransas, Bee, Goliad, Jim Wells, Kleberg, Nueces and 3 more54 min
May 31, 6:51 PM CDTTornado WarningCRPKleberg24 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningCRPDuval40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.